Alert archive / Washington / Gale Warnings in 2014
Gale Warning 67, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 7, 2014, 8:47 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2014, 8:47 PM PDT (03:47 UTC)
- Expired
- Aug 8, 2014, 2:51 AM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
766 WHUS76 KSEW 080347 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 847 PM PDT THU AUG 7 2014 PZZ131-132-081200- /O.UPG.KSEW.SC.Y.0183.000000T0000Z-140808T1300Z/ /O.NEW.KSEW.GL.W.0067.140808T0347Z-140808T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 847 PM PDT THU AUG 7 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-081200- /O.CON.KSEW.SC.Y.0183.000000T0000Z-140808T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 847 PM PDT THU AUG 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND AND WAVES...WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
229 WHUS76 KSEW 080951 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 251 AM PDT FRI AUG 8 2014 PZZ131-132-081600- /O.CAN.KSEW.GL.W.0067.000000T0000Z-140808T1300Z/ /O.NEW.KSEW.SC.Y.0184.140808T0951Z-140808T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 251 AM PDT FRI AUG 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING HAS ENDED... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-081100- /O.CAN.KSEW.SC.Y.0183.000000T0000Z-140808T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 251 AM PDT FRI AUG 8 2014 ...SMALL CRAFT ADVISORY HAS ENDED... $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 7, 8:15 PM PDT, 32 minutes earlier.
Area forecast discussion, Aug 7, 8:15 PM PDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
815 PM PDT THU AUG 7 2014
.SYNOPSIS...AREAS OF MORNING CLOUDS WILL BE FOLLOWED BY AFTERNOON
SUNSHINE FRIDAY. WEAKER ONSHORE FLOW WILL GIVE SUNSHINE AND WARMER
CONDITIONS ON SATURDAY. AN UPPER LEVEL RIDGE WILL BUILD INTO THE
REGION SUNDAY INTO MONDAY GIVING DRY CONDITIONS TO THE AREA AND VERY
WARM CONDITIONS IN THE INTERIOR.
&&
.SHORT TERM...A WEAK UPPER TROUGH WILL MOVE THROUGH WESTERN
WASHINGTON TONIGHT. BANDS OF CIRRUS ASSOCIATED WITH THE TROUGH ARE
MOVING THROUGH THE AREA NOW. AT THE SURFACE ONSHORE GRADIENTS ARE
SOMEWHAT STRONGER THAN LAST NIGHT. THE UPPER TROUGH COULD STIR UP
THE MARINE LAYER A BIT AND THE INCREASED ONSHORE FLOW WILL BRING
STRATUS A BIT FURTHER INLAND BY MORNING. MORNING CLOUDINESS COULD
LINGER LONGER THAN YESTERDAY BUT BY AFTERNOON BOTH THE STRATUS AND
THE CIRRUS SHOULD BE GONE...GIVING SUNNY SKIES. THE GRIDS AND
FORECASTS HAVE BEEN REFRESHED TO REFLECT THIS THINKING. HIGHS WILL
BE MAINLY IN THE 70S...WITH A FEW LOW 80S OVER THE INTERIOR.
HEIGHTS BUILD OVER THE WEEKEND AND ONSHORE SURFACE FLOW WILL BE
DIMINISHED. TEMPERATURES WILL RISE INTO THE LOW TO MID 80S SATURDAY
AND COULD REACH 90 OR SO ON SUNDAY. SKIES WILL BE MOSTLY SUNNY WITH
MORNING CLOUDINESS MOSTLY CONFINED TO THE COAST AND SOUTHWEST
INTERIOR. BURKE
.LONG TERM...PREVIOUS DISCUSSION...MONDAY WILL LIKELY BE A HOT DAY
IN THE INTERIOR. THEN...WITH A CHANCE THAT SOUTH TO SOUTHEAST FLOW
ALOFT WILL DEVELOP IN RESPONSE TO ENERGY DROPPING SOUTHWARD TO OUR
WEST...WE HAVE INTRODUCED A CHANCE OF HIGH BASED THUNDERSTORMS TO
THE CASCADES MONDAY AFTERNOON THROUGH TUESDAY NIGHT. MARINE MOISTURE
SHOULD INCREASE OVER THE EASTERN PACIFIC AND POSSIBLY AROUND THE
OLYMPIC PENINSULA...SO LOWER TEMPERATURES AND A CHANCE OF LIGHT RAIN
OR DRIZZLE IS INDICATED THERE FOR MONDAY NIGHT INTO TUESDAY NIGHT.
TEMPERATURES IN THE INTERIOR OF WESTERN WASHINGTON WILL LIKELY FALL
TUESDAY INTO WEDNESDAY.
HIGHER TEMPERATURES MAY DEVELOP TOWARD THE END OF NEXT WEEK AS
RIDGING ALOFT AND OFFSHORE FLOW POSSIBLY DEVELOPS PER LONG RANGE
MODEL SOLUTIONS. ALBRECHT
&&
.AVIATION...AN UPPER TROUGH OVER THE OFFSHORE WATERS WILL REACH THE
COAST LATE TONIGHT AND MOVE INLAND FRIDAY. SOUTHWEST FLOW ALOFT OVER
WESTERN WASHINGTON AHEAD OF THE TROUGH WILL VEER TO WESTERLY BEHIND
IT. LOW LEVEL ONSHORE FLOW WILL CONTINUE. THE AIR MASS WILL BE
STABLE WITH MOISTURE IN THE MARINE LAYER.
AREAS OF STRATUS ALONG THE COAST THIS EVENING...WITH BASES AROUND
1500 FT...WILL BECOME SOLID ALONG THE COAST THIS EVENING AND LOWER
SOMEWHAT OVERNIGHT. STRATUS WILL MOVE INLAND THROUGH THE STRAIT OF
JUAN DE FUCA AND THE CHEHALIS GAP OVERNIGHT AS WELL...AND MUCH OF
THE WESTERN WASHINGTON INTERIOR LOWLANDS WILL HAVE IFR OR LOW-END
MVFR CONDITIONS ROUGHLY 12Z-18Z. IN ADDITION SOME HIGH CLOUD COVER
ASSOCIATED WITH THE UPPER TROUGH WILL BE OVER THE AREA TONIGHT AND
FRIDAY MORNING.
KSEA...NORTHWEST 4-8 KT...BECOMING SOUTH OVERNIGHT...THEN NORTHWEST
AGAIN LATE FRIDAY AFTERNOON. STRATUS SHOULD AFFECT KSEA WITH IFR OR
LOW=END MVFR CEILINGS ROUGHLY 12Z-18Z. MCDONNAL
&&
.MARINE...THE PERSISTENT PATTERN OF HIGH PRESSURE OVER THE OFFSHORE
WATERS AND LOWER PRESSURE INLAND WILL MAINTAIN ONSHORE FLOW THROUGH
THE WEEKEND. WESTERLY WINDS THROUGH THE STRAIT OF JUAN DE FUCA ROSE
MORE THAN EXPECTED...AND THE SMALL CRAFT ADVISORY WAS UPGRADED TO A
GALE WARNING EARLY THIS EVENING. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ADMIRALTY INLET AND THE NORTHERN INLAND WATERS TONIGHT AS
WELL.
SMALL CRAFT ADVISORY WESTERLIES ARE LIKELY FRIDAY EVENING. LOW
LEVEL ONSHORE FLOW AND WINDS WILL WEAKEN SOMEWHAT SATURDAY AND
SUNDAY.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE
STRAIT.
SMALL CRAFT ADVISORY ADMIRALTY INLET...NORTHERN INLAND WATERS.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:51 AM PDT | Small Craft Advisory | SEW | 6 hr | |
| Aug 8, 9:06 AM PDT | Small Craft Advisory | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.